# SDR 2006FA0001067

- Difficulty date: September 26, 2006
- Submitted: November 13, 2006
- Operation: General aviation
- Aircraft: N645DH
- Make and model: Gulstm G44
- Aircraft serial: 1329
- Engine: Lyc GO480B1C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Compression Ring
- Part number: SI74673
- Condition: Improper
- Location: Piston
- Stage of operation: IN
- How discovered: B
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SUPERIOR COMPRESSION RINGS PN 74673 WERE INSTALLED DURING OVERHAUL, AFTER 3.0 HRS OF RUNNING A BORE SCOPE INSPECTION REVEALED SOME STRANGE BLACKENING OF THE CYLINDER WALLS.  A CYLINDER WAS REMOVED TO INVESTIGATE AND THE TOP (2) COMPRESSION RINGS ONLY SHOWED CONTACT ON THE BOTTOM HALF INDICATING THAT THE BEVEL ON THE FACE OF THE RING WAS FACING THE WRONG WAY FOR A COMPRESSION RING.  AFTER COMPARING THIS SUPERIOR RING TO A MFG RING IT APPEARS THE SUPERIOR RING IS DEFECTIVE, NUMBERED WRONG, BUT DOES NOT MATCH THE SHAPE OF THE RING AND INFORMATION OBTAINED FROM MFG TECH SUPPORT.  SUBSEQUENTLY ALL CYLINDER HAVE BEEN REMOVE TO REPLACE THESE RINGS.  RECOMMEND THAT ALL RINGS FROM MFG BE RECALLED FROM THE SYSTEM FOR SAF
